Following a recent course of antibiotics, I have had real problems with my bowels. I opted for a colonic hydrotherapy. A few days later I felt like I had a stitch under my right rib cage. The pain under my rib cage has now gotten worse and is a sharp pain more prominent with certain movements such as coughing or bending. Is this simply a muscle strain or something else to worry about?
I'm sorry to say, I have no idea. Your colonic may have done some sort of damage to something, but I couldn't tell you what. You very well may need to make an appt. with your GP or GI if this pain persists or gets worse in the next day or two.
The reason that some people have bowel problems after taking antibiotics is that the medication call change the balance of good vs. bad bacteria in your gut. Typically, antibiotics kill off the good bacteria and allow the bad bacteria to take over. A colonic, which is used to flush the colon does much the same thing - there's no way to tell the colonic to only flush out the bad bacteria but leave the good. So, chances are you now have even more of an instability in your good vs. bad gut bacteria. There are no scientific studies showing that colonics are good for you. In fact, the show the opposite.
Probiotics - good gut bacteria - is the way to help get that good vs. bad gut bacteria symbiosis back on track. A good quality probiotic will have a minimum of 5 billion active cultures, preferably lactobacillus and bifidobacterium. Yogurt also has probiotics and it can't hurt to eat that as well as take a probiotic 1-3 times per day.
But, again, if the pain persists or becomes worse I'd consult with a doctor to make sure something more serious hasn't happened.
P.S. Here are some links that might be helpful for you:
Why Yoga May Soothe Many Type of Chronic Pain
Cooking to Control Chronic Pain